MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13600000
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices were received and the complaint was confirmed.Examination revealed 10 out of 19 lock screws returned were found to have sever inferior surfaces damage.Review of the damage observed is consistent with rod interference during lock screw placement that can disallow complete full lock screw/ rod contact and secure final lock down and damage lock screws.No additional investigation required.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation.".".Warnings, cautions and precautions: if healing is delayed, or does not occur, the implant may eventually loosen.".".Step 4: rod & lock screw insertion after cutting the rod to length and contouring, place the rod into the implants and insert lock screws to provisionally secure the rod.1.The rod holder may be used to assist in placing the rod (fig.13).Use the longitudinal lines to ensure the rod is placed in proper sagittal alignment.To release the rod, depress the button at the center of the proximal ratchet.2.The multi-load lock screw starter can be used to deliver up to eight lock screws when no reduction is required (fig.14).O turn the gray central sleeve counterclockwise to fully retract the distal sleeve.O insert the distal end into the lock screw (5.5 or 6.0 mm, cannulated only), ensuring the silver side of the lock screw is facing up.O once the lock screws have been loaded, turn the central sleeve clockwise to compress the lock screws together.Do not hold onto the central sleeve during lock screw delivery, as this will cause the distal sleeve to retract, preventing adequate compression of the lock screws.O after delivery of each lock screw, rotate the central sleeve clockwise until resistance is felt prior to delivering the next lock screw.Tip: the lock screws on the multi-load lock screw starter must be compressed by the central sleeve after delivery of each lock screw to ensure proper engagement into the tulip.3.If reduction is required, use the lock screw starter to load a single lock screw and deliver down the reducer of choice.".".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration.".".Warnings, cautions and precautions: care should be taken to insure that all components are ideally fixated prior to closure.All implants should be used only with the appropriately designated instrument (reference surgical technique).".".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw.The bulleted portion of the nose of the rod and the faceted portion of the rod (where the inserter locks down on the rod) must extend fully outside of the most inferior or most superior tulip on the construct.The set screw cannot be locked down on this unusable portion of the rod, as this may compromise the stability of the construct.All set screws should be final-tightened with the counter- torque and torque t-handle.Do not final-tighten through compression instruments in the set, as the rod may not be able to normalize to the tulip.".
 
Event or Problem Description
The patient underwent a posterior fixation procedure with reline products on (b)(6) 2020.On (b)(6) 2020, a revision surgery was performed to replace a loosened lock screw of sai with new one.At that time, the physician noticed that the multiple others lock screw had been also loose.As a result, the physician replaced the 19 lock screws with new ones.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk bvd
san diego CA 92121
MDR Report Key10972279
Report Number2031966-2020-00216
Device Sequence Number4295242
Product Code NKB
UDI-Device Identifier00887517551719
UDI-Public887517551719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13600000
Device Lot NumberN232652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR